MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature titled ¿comparison between endoscopic submucosal dissection and surgery in patients with early gastric cancer,¿ patients experienced adverse events during/after endoscopic submucosal dissection procedures.Summary: conventional gastrectomy combined with regional lymph node dissection has been the standard treatment for early gastric cancer (egc).This retrospective case¿control study aimed to compare the clinical outcomes of endoscopic submucosal dissection (esd) and surgical resection for egc in china.After propensity score-matching, there were no significant differences between the two groups for overall survival (os), recurrence free survival (rfs), and disease specific survival (dss).Additionally, with similar r0 resection and recurrence rates, the esd group showed less blood loss, fewer adverse events, lower hospital cost, and a shorter operative time and hospital duration than the surgery group.Therefore, esd can be a first-line treatment of egc in addition to surgery.Endoscopic submucosal dissection (esd) has become a preferred treatment option for early gastric cancer (egc).This study aimed to compare the clinical outcomes of esd and surgical resection for egc.Methods: this was a retrospective case¿control study.Patients with a diagnosis of egc who underwent esd or surgery in our hospital from 2011 to 2020 were enrolled.We compared the clinical characteristics and treatment outcomes of these two groups according to propensity score-matching.The primary outcome comparison was overall survival (os).Secondary outcomes were disease-specific survival (dss), recurrence-free survival (rfs), and treatment-related events.Results: in the matched cohort, the esd group showed comparable os, rfs, and dss with the surgery group.Statistical differences were shown in blood loss and adverse events.Furthermore, the esd group showed lower hospital cost, as well as a shorter operative time and hospital duration than the surgery group.The r0 resection and recurrence rates were similar between the two groups.In cox regression analysis, age, tumor size, poor differentiation, and lymphovascular invasion were regarded as independent factors of os.Conclusions: with sufficient safety and advantages, esd can be a first-line treatment of egc.Preoperative evaluation is vital to the appropriate treatment and prognosis.The clinical outcomes are summarized.Patients in the esd group had less blood loss, a shorter operative time and hospital duration, and a lower hospital cost (all p < 0.001).There was no statistically significant difference in the r0 resection rate and the recurrence rate.Additionally, the esd group had significantly fewer adverse events compared with the surgery group (p < 0.001).In the matched population, these variables (including estimated blood loss, operative time, hospital duration, hospital cost, and adverse events) still showed statistically significant differences between the esd and surgery groups (p < 0.001).There is no report of olympus device malfunction reported in any procedure described in this literature.Case with patient identifier (b)(6) reports patient one of seven.Case with patient identifier (b)(6) reports patient two of seven.Case with patient identifier (b)(6) reports patient three of seven.Case with patient identifier (b)(6) reports patient four of seven.Case with patient identifier (b)(6) reports patient five of seven.Case with patient identifier (b)(6) reports patient six of seven.Case with patient identifier (b)(6) reports patient seven of seven.
 
Additional Manufacturer Narrative
Model number: the literature states either a kd-650l or kd-611l was used in the procedures.These devices share the same procode.Kd-650l was chosen as the representative device.The devices referenced in this report were not returned to olympus for physical evaluation.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
Update: additional information provided by the authoring physician: no olympus device malfunctioned during any procedure described in this literature (study).No olympus device caused or contributed to any of the adverse effects experienced by patients in this study.
 
Additional Manufacturer Narrative
This report is being updated to provide additional information reported by the authoring physician.New information is reported in b5.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15302255
Report Number9614641-2022-00217
Device Sequence Number20596602
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR
Patient SexMale